Alert archive / California / Lake Wind Advisories in 2021
Lake Wind Advisory 60, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Nov 5, 2021, 2:10 PM PDT for 4 counties in California; Douglas County, Washoe County, Nevada. It took effect at Nov 5, 2021, 4:00 PM PDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2021, 2:10 PM PDT (21:10 UTC)
- In effect from
- Nov 5, 2021, 4:00 PM PDT
- Expired
- Nov 6, 2021, 6:00 AM PDT
- In force
- 14 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 86 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3063 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
580 WWUS75 KREV 052110 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 210 PM PDT Fri Nov 5 2021 CAZ072-NVZ002-061300- /O.NEW.KREV.LW.Y.0060.211105T2300Z-211106T1300Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 210 PM PDT Fri Nov 5 2021 ...LAKE WIND ADVISORY IN EFFECT UNTIL 6 AM PDT SATURDAY FOR LAKE TAHOE... * WHAT...Southwest winds 10 to 20 mph with gusts up to 40 mph expected. Waves 2 to 3 feet...locally to 4 feet north and east shores. * WHERE...Lake Tahoe. * WHEN...4 PM Friday until 6 AM PDT Saturday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Nov 5, 3:02 AM PDT, 11 hours 8 minutes earlier.
Area forecast discussion, Nov 5, 3:02 AM PDT, 11 hours 8 minutes before
Area Forecast Discussion National Weather Service Reno NV 302 AM PDT Fri Nov 5 2021 .SYNOPSIS... A trough of low pressure remains over the northeast Pacific through the middle of next week. This will bring unsettled weather to northeast California and western Nevada. The next systems arrive Friday and Saturday with breezes and chances for light rain and mountain snow; some Sierra pass impacts are possible. Late Monday and Tuesday another system arrives with winds along with the potential for mountain travel impacts due to snow. && .SHORT TERM... Our progressive pattern continues into the weekend with a quick hitting system for northeast California tonight and another weak system for the Saturday-Saturday night time frame. Overall, winds will be much lighter than we saw yesterday, however, ridge winds will remain rather breezy as another shortwave approaches the region. Ridgetop gusts could reach 60-85 mph this afternoon and evening, while valley winds are likely to top out around 20-30 mph. Winds ramp up a bit more for Saturday ahead of a cold front associated with the next system moving into the region. Speeds could be about 5-10 mph higher than today, highest in wind prone locations. Each of these waves will bring precipitation chances, through the first one today will be primarily for northern California, with little making it farther east. We could see anywhere from sprinkles up to a tenth of an inch for portions of northeast California near/west of a Portola-Susanville line. The next wave drags a cold front through the region, helping with precipitation chances to a degree. Latest ensemble guidance indicates 0.25-0.50" of liquid along the Sierra crest from approximately Tioga Pass north. Lesser amounts up to 0.10" are expected south of there and through northeast California. While the Sierra Front of Western Nevada will be largely rain shadowed, frontogenesis through north-central into eastern Nevada will help with better liquid totals through these regions. Snow levels fall through the day Saturday with the cold front, dipping down to 4500-5500 feet north of I-80 Saturday night and 5500-7000 feet south of there. Travel along Sierra passes could be impacted starting Saturday morning, with anywhere from 1-4" of snow possible through the day and into the night. It dries out again Sunday before another system early next week. Please see the long term below for additional details. -Dawn .LONG TERM... Forecaster confidence is increasing for a strong low-pressure system to move across northern CA/NV Monday-Tuesday, but the details concerning wind speeds and precipitation amounts remain low confidence. Latest computer simulations have trended a bit lower with snow levels Monday night-Tuesday morning, perhaps as low as 5,000- 5,500 in northeast CA, as low as 6,000-6,500 feet in the Tahoe Basin, and 7,000-7,500 feet in Mono County. Therefore, winter driving impacts are very likely for the higher Sierra passes and are possible in northeast CA, such as at Fredonyer Pass, and also possible for higher portions of Highway 395 through Mono County, such as at Conway Summit. Ensemble computer guidance still shows a wide range of precipitation storm totals for this event. Latest National Blend of Models (NBM) shows storm-total liquid amounts ranging from around 0.5" at the Sierra crest (50th percentile) up to around 4.0" at the Sierra crest (90th percentile). Spillover amounts into western NV show an even wider range of possibilities. Breezy south-to-southwest winds in valleys along with strong ridge winds look likely Monday, and then a strong jet aloft noses over northern CA/NV Monday night-Tuesday bringing some potential for very strong winds. Some ensemble members show strong wind gusts Tuesday, especially from I-80 north, with a few members indicating very strong, potentially damaging winds. To summarize the outlook for this storm: Forecaster confidence is increasing for an energetic system Monday-Tuesday, but with a wide range of possible precipitation and wind outcomes so please check back for forecast updates over the next few days. -Jon Wednesday onward...Ensemble clusters are leaning pretty heavily towards a drier and mild 8-10 day outlook across much of the West. Highs are forecast to climb back into the 60s for western NV and into the 50s for the Sierra. While we are fairly confident in the return of the ridge with the trend for warming and drying, there are a handful of simulations that maintain a flatter, less impressive ridge stationed near Baja CA for end of next week. -Edan && .AVIATION... Winds below ridges will be breezy but not strong today (gusts 15-25 kts) while winds aloft and over Sierra ridges will remain elevated and then increase this evening ahead of the next weather system. With this in mind, some turbulence will persist today over and east of the Sierra crest and then turbulence and low-level wind shear will increase starting this evening. The next weather system spreads clouds and moisture across the region tonight into Saturday with rain and mountain snow most likely north of US-50. This will bring another round of mountain terrain obscuration with some MVFR conditions possible at KTRK and KTVL. There could even be a rain-snow mix at times at KTVL and KTRK, but accumulating snow is not expected. JCM && .REV Watches/Warnings/Advisories... NV...None. CA...None. && For more information from the National Weather Service visit... http://weather.gov/reno
Nearby
Lake Wind Advisories in California, 2021Lake Wind Advisories in Nevada, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.